News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Ortho Evra Patch


 kevchick5 - Sat Apr 04, 2009 4:45 pm

HI,

Im a 21 yr old female and i have been on ortho evra for about a month and half now.. Just recently i started experiencing a little bit of sweating while im sleeping. Its not like drenched sweating but im a little sweaty.. I didnt start having this until after i started being on the patch. I was wondering if this was something normal and If it was my body just trying to get use to the birth control? This is the 1st time i have ever used this type of birth control. Thanks
 Debbie Miller, RN - Thu Apr 16, 2009 8:39 pm

User avatar Hello,
This is a side effect some women experience when adjusting to the hormones. Chances are you will adjust and not continue to have problems, but if not, let your doctor know in case he or she wants to try a different formula. Most medications, and especially hormones, require an adjustment period.

Best wishes.
 heree - Thu Apr 30, 2009 10:41 pm

Hello? I've been to an abortion once about 4 years ago. Then the doctor gave me the Ortho Evra Patch for the pregnancy prevention. I've used for only a year after that and I stopped it. My husband and I decided to use condom instead of the patch because it was giving me some itch on my right side of the hip. After one from stopping the patch, I've started to have brown liquid thing coming out of my vaginal. I thought I could take some antibiotics and heal it, but nothing happened. It got worse. Then I went to the doctor that did abortion to me for check up, but he said everything is normal and there's nothing to be worry about. It has been going on for almost 2 years now and I'm getting scared that I'm infected because I heard that once this thing comes out normally like my period do, it's an infection. I'm scared. I don't know what to do now. Can you help me? Is there any other places to go for check up specifically for this reason? Thank you very much for your time.
 Debbie Miller, RN - Fri May 01, 2009 9:36 am

User avatar Hello,
It can be very normal to have a dark brown discharge. This is usually old blood from the uterus that wasn't completely eliminated during the last period. Most women experience this at times. It may be the adjustment of your hormones following use of the patch.

If the doctor says things are fine then you should be quite confident you do not have an infection. This is something the doctor could determine. If this continues you should establish a relationship with a gynecologist or family practice (GP) doctor or even a nurse midwife (CNA). It is good to see a health care provider regularly and just because you are free of infection a this time does not mean you may not develop one later.

Best wishes.
 beba0826 - Sun May 10, 2009 1:58 pm

Im 20 years old, I only used the patch for a day, about 2 months ago, because I started getting heat flashes a few hours after i put it on and i couldnt hold anything in my stomach, not even my saliva. Now I keep getting cramps all the time like im about to get my period, my breasts sore more than usual, my period is more irregular than it was before, is that normal?
 Debbie Miller, RN - Tue May 12, 2009 1:31 pm

User avatar Hello,
Changes of all kinds in your cycle are normal. Hormonal fluctuation causes this and this type of contraception can alter your hormones artificially but I would not expect such a long-term reaction to one day's use of the patch. However, it would still be normal even if you had never had any contact with the device. I would not be alarmed but watch and record it over time so if it continues you can discuss it with your provider. It is possible at any time to develop cysts, endometriosis, infection and other causes of cramping and distress.

I guess what I'm saying is that irregularity is actually quite normal.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here